Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taken diflucan for yeast infection. Have itchy vagina. No relief from monistat cream. Suggestion?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
I have severe itching near the top of my vagina.
I have taken diflucan already for a previous yeast
Infection. I have tried monistat cream. It is driving
me nuts. Suggestions?
Posted Fri, 12 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 6 minutes later
Thank you for your query.

Firstly,you are assuming that this is a repeat yeast infection.
Even if that is the case, you should still consult a doctor and have a swab of the area, because sometimes, you might be having resistant yeast infections which require intensive treatment instead of OTC creams.
At 46, you would be perimenopausal, and the hormonal changes could make your vaginal tissue thin and friable and prone to itching, dryness and superimposed infection.
Other infections like bacterial vaginosis and trichomoniasis and chlamydial infection could also cause the itching.
Allergy to fabric, detergent, tampons, soaps, cleansers etc could give rise to allergic itching.

I would say it is unwise to use anything without consulting a gynecologist, particularly in your age group.

Avoid rubbing, cleaning or itching the area vigorously.
Use an anti itch cream like Vagisil for the time being.
Do not use allergic synthetic undergarments.
Keep the private parts clean and dry.
Avoid wearing wet moist bathing suits and exercise gear for long.
Do not use perfumed, medicated cleansers or local products.
Avoid condom use for the time being, as well as tampons.

Consult a gynecologist for a thorough pelvic examination, a pap smear if not done, culture of the itching area / any discharge.
Get your blood sugars tested.

Take care, and feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor